Alert archive / Alaska / Flood Watches in 2007
Flood Watch 3, NWS Anchorage, AK
NWS Anchorage, AK issued this flood watch at Sep 8, 2007, 8:35 AM AKDT. It took effect at Sep 9, 2007, 6:00 AM AKDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2007, 8:35 AM AKDT (16:35 UTC)
- In effect from
- Sep 9, 2007, 6:00 AM AKDT
- Expired
- Sep 9, 2007, 4:02 PM AKDT
- In force
- 10 hr
- Issued by
- NWS Anchorage, AK
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGAK68 PAFC 082135 FFAAFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ANCHORAGE AK 135 PM ADT SAT SEP 8 2007 .STRONG MOIST SOUTHWEST FLOW BRINGING PLENTY OF PRECIPITATION TO SOUTH CENTRAL ALASKA. THIS FLOW TO CONTINUE THE PRECIPITATION OVER THE NEXT 24 TO 36 HOURS. THE POTENTIAL HEAVY AMOUNTS OF RAINFALL MAY CAUSE SIGNIFICANT RISES TO SOME RIVERS OVER THE MATANUSKA AND SUSITNA VALLEYS. AKZ111-091015- /X.NEW.PAFC.FA.A.0003.070909T1400Z-070912T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 135 PM ADT SAT SEP 8 2007 ...FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A * FLOOD WATCH FOR THE MATANUSKA VALLEY. * FROM SUNDAY MORNING THROUGH TUESDAY AFTERNOON * CURRENT RAINFALL COUPLED WITH FORECAST RAINFALL OVER THE NEXT 24 TO 36 HOURS WILL PRODUCE SIGNIFICANT RISES ON RIVERS IN THE SUSITNA DRAINAGE AREA. SOME RIVERS COULD REACH NEAR FLOOD STAGE DEPENDING ON THE AMOUNT AND INTENSITY OF RAINFALL DURING THIS PERIOD. BASED ON MODEL OUTPUT...SOME RIVERS OF PARTICULAR CONCERN ARE WILLOW CREEK NEAR WILLOW...THE LITTLE SUSITNA RIVER NEAR HOUSTON...AND THE YENTNA RIVER AT LAKE CREEK. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING. YOU ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$ AKZ145-091015- /X.NEW.PAFC.FA.A.0003.070909T1400Z-070912T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 135 PM ADT SAT SEP 8 2007 ...FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A * FLOOD WATCH FOR THE SUSITNA VALLEY. * FROM SUNDAY MORNING THROUGH TUESDAY AFTERNOON * CURRENT RAINFALL COUPLED WITH FORECAST RAINFALL OVER THE NEXT 24 TO 36 HOURS WILL PRODUCE SIGNIFICANT RISES ON RIVERS IN THE SUSITNA DRAINAGE AREA. SOME RIVERS COULD REACH NEAR FLOOD STAGE DEPENDING ON THE AMOUNT AND INTENSITY OF RAINFALL DURING THIS PERIOD. BASED ON MODEL OUTPUT...SOME RIVERS OF PARTICULAR CONCERN ARE WILLOW CREEK NEAR WILLOW...THE LITTLE SUSITNA RIVER NEAR HOUSTON...AND THE YENTNA RIVER AT LAKE CREEK. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING. YOU ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
3 follow-up statements
000 WGAK68 PAFC 091234 FFAAFC FLOOD WATCH NATIONAL WEATHER SERVICE ANCHORAGE AK 434 AM ADT SUN SEP 9 2007 .STRONG MOIST SOUTHWEST FLOW BRINGING PLENTY OF PRECIPITATION TO SOUTH CENTRAL ALASKA. THIS FLOW TO CONTINUE THE PRECIPITATION OVER THE NEXT 24 TO 36 HOURS. THE POTENTIAL HEAVY AMOUNTS OF RAINFALL MAY CAUSE SIGNIFICANT RISES TO SOME RIVERS OVER THE MATANUSKA AND SUSITNA VALLEYS. AKZ111-100130- /X.CON.PAFC.FA.A.0003.070909T1400Z-070912T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 434 AM ADT SUN SEP 9 2007 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * MATANUSKA VALLEY. * THROUGH TUESDAY AFTERNOON * CURRENT RAINFALL COUPLED WITH FORECAST RAINFALL OVER THE NEXT 24 TO 36 HOURS WILL PRODUCE SIGNIFICANT RISES ON RIVERS IN THE SUSITNA DRAINAGE AREA. SOME RIVERS COULD REACH NEAR FLOOD STAGE DEPENDING ON THE AMOUNT AND INTENSITY OF RAINFALL DURING THIS PERIOD. BASED ON MODEL OUTPUT...SOME RIVERS OF PARTICULAR CONCERN ARE WILLOW CREEK NEAR WILLOW...THE LITTLE SUSITNA RIVER NEAR HOUSTON...AND THE YENTNA RIVER AT LAKE CREEK. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING. YOU ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$ AKZ145-100130- /X.CON.PAFC.FA.A.0003.070909T1400Z-070912T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 434 AM ADT SUN SEP 9 2007 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * SUSITNA VALLEY. * THROUGH TUESDAY AFTERNOON * CURRENT RAINFALL COUPLED WITH FORECAST RAINFALL OVER THE NEXT 24 TO 36 HOURS WILL PRODUCE SIGNIFICANT RISES ON RIVERS IN THE SUSITNA DRAINAGE AREA. SOME RIVERS COULD REACH NEAR FLOOD STAGE DEPENDING ON THE AMOUNT AND INTENSITY OF RAINFALL DURING THIS PERIOD. BASED ON MODEL OUTPUT...SOME RIVERS OF PARTICULAR CONCERN ARE WILLOW CREEK NEAR WILLOW...THE LITTLE SUSITNA RIVER NEAR HOUSTON...AND THE YENTNA RIVER AT LAKE CREEK. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING. YOU ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
000 WGAK68 PAFC 091510 FFAAFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ANCHORAGE AK 710 AM ADT SUN SEP 9 2007 .STRONG MOIST SOUTHWEST FLOW WILL CONTINUE TO BRING RAIN TO SOUTH CENTRAL ALASKA THROUGH SUNDAY EVENING. ADDITIONAL PERIODS OF HEAVY RAINFALL MAY CAUSE SIGNIFICANT RISES TO SOME RIVERS OVER THE MATANUSKA AND SUSITNA VALLEYS. AKZ111-100315- /X.EXT.PAFC.FA.A.0003.000000T0000Z-070912T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 710 AM ADT SUN SEP 9 2007 ...FLOOD WATCH NOW IN EFFECT FROM 6 PM ADT THIS EVENING THROUGH TUESDAY AFTERNOON... THE FLOOD WATCH IS NOW IN EFFECT FOR * MATANUSKA VALLEY * FROM 6 PM ADT THIS EVENING THROUGH TUESDAY AFTERNOON * CURRENT RAINFALL COUPLED WITH FORECAST RAINFALL OVER THE NEXT 12 TO 18 HOURS WILL CAUSE RISES ON RIVERS IN THE SUSITNA DRAINAGE AREA THAT ARE ALREADY RUNNING HIGH FROM THE RAIN THAT HAS FALLEN SINCE FRIDAY NIGHT. SOME RIVERS COULD REACH NEAR FLOOD STAGE DEPENDING ON THE AMOUNT AND INTENSITY OF RAINFALL DURING THIS PERIOD. SOME RIVERS OF PARTICULAR CONCERN ARE WILLOW CREEK NEAR WILLOW...THE LITTLE SUSITNA RIVER NEAR HOUSTON...AND THE YENTNA RIVER AT LAKE CREEK. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING. YOU ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$ AKZ145-100315- /X.EXT.PAFC.FA.A.0003.000000T0000Z-070912T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 710 AM ADT SUN SEP 9 2007 ...FLOOD WATCH NOW IN EFFECT FROM 6 PM ADT THIS EVENING THROUGH TUESDAY AFTERNOON... THE FLOOD WATCH IS NOW IN EFFECT FOR * SUSITNA VALLEY * FROM 6 PM ADT THIS EVENING THROUGH TUESDAY AFTERNOON * CURRENT RAINFALL COUPLED WITH FORECAST RAINFALL OVER THE NEXT 12 TO 18 HOURS WILL CAUSE RISES ON RIVERS IN THE SUSITNA DRAINAGE AREA THAT ARE ALREADY RUNNING HIGH FROM THE RAIN THAT HAS FALLEN SINCE FRIDAY NIGHT. SOME RIVERS COULD REACH NEAR FLOOD STAGE DEPENDING ON THE AMOUNT AND INTENSITY OF RAINFALL DURING THIS PERIOD. SOME RIVERS OF PARTICULAR CONCERN ARE WILLOW CREEK NEAR WILLOW...THE LITTLE SUSITNA RIVER NEAR HOUSTON...AND THE YENTNA RIVER AT LAKE CREEK. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING. YOU ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
000 WGAK68 PAFC 100002 FFAAFC FLOOD WATCH NATIONAL WEATHER SERVICE ANCHORAGE AK 402 PM ADT SUN SEP 9 2007 AKZ111-145-100115- /X.CAN.PAFC.FA.A.0003.000000T0000Z-070912T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MATANUSKA VALLEY-SUSITNA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON... CHICKALOON...TALKEETNA...WILLOW...CANTWELL 402 PM ADT SUN SEP 9 2007 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF AK HAS BEEN CANCELLED. THE RIVER LEVELS HAVE ALREADY CRESTED AND ARE NOW DECREASING. RAIN IS EXPECTED TO CONTINUE THROUGH THE EVENING ALONG THE MOUNTAINS HOWEVER RAINFALL AMOUNTS ARE NOT EXPECTED TO RAISE RIVER LEVELS TO FLOOD STAGE. METEOROLOGISTS WILL CONTINUE TO MONITOR THE SITUATION OVERNIGHT. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this flood watch went out at Sep 8, 12:30 AM AKDT, 8 hours 5 minutes earlier.
Area forecast discussion, Sep 8, 12:30 AM AKDT, 8 hours 5 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
530 AM ADT SAT SEP 8 2007
.ANALYSIS...
STACKED LOW OVER THE SOUTHERN BERING IS WEAKENING WITH A TRIPLE POINT
LOW OVER NUNIVAK ISLAND. A STRONG FRONT IS STRETCHED FROM THE SEWARD
PENINSULA TO THE SOUTHEAST CORNER OF THE MAINLAND. THIS FRONT HAS
BROUGHT AREAS OF HEAVY PRECIPITATION AND STRONG WINDS ACROSS THE
AREA. RIDGE OF HIGH PRESSURE REMAINS ALONG THE NORTH AND EAST GULF
COAST. THE PACKED PRESSURE GRADIENT BETWEEN THE RIDGE AND THE BERING
LOW HAS AND WILL CONTINUE TO PRODUCE WARNING LEVEL WINDS ALONG
TURNAGAIN ARM TODAY AS WELL AS STRONG WINDS THOUGH GAPS ELSEWHERE.
.MODEL DISCUSSION...
MODELS REMAIN IN DECENT AGREEMENT UNTIL A LOW NEAR RUSSIA DROPS INTO
THE BERING LATER TODAY. THE DISAGREEMENT CONTINUES INTO THE
DISSIPATING TYPHOON FITOW TRAVELING EAST INTO THE BERING DURING THE
FIRST PART OF NEXT WEEK. UKMET SEEMS TO BE A LITTLE TOO SLOW WITH THE
TYPHOON WHICH SHOULD STILL HAVE SUFFICIENT ENERGY. ECMWF AND THE 06Z
NAM SEEMS TO FOLLOW THE GFS SOLUTION...SO HAVE USED GFS AS GUIDANCE
FOR THE FORECAST IN THE WEST. SOME NAM WAS USED FOR SOUTHCENTRAL
ALASKA AS IT WAS HANDLING THE DETAILED WIND EVENTS OVER LAND BETTER.
.UPPER LEVELS...
THE PERSISTENT PATTERN OF LOW PRESSURE OVER THE BERING AND A RIDGE
OVER THE PANHANDLE AND WESTERN CANADA REMAINS TODAY. UPPER LOW OVER
EASTERN RUSSIA WITH A STRONG VORTICITY MAX AND JET AROUND THE BOTTOM
OF THE TROUGH IS WORKING ITS WAY DOWN INTO THE BERING. THE STRONG
SHORT WAVE WILL INTERACT WITH THE DISSIPATING TYPHOON FITOW AND SWING
IT OVER THE CENTRAL ALEUTIANS AND INTO THE SOUTHERN BERING SUNDAY
NIGHT...AND INTENSIFY THE LOW OVER THE BERING. THIS UPPER LOW WILL
REMAIN SPINNING IN THE BERING THROUGH TUESDAY WHEN ITS ENERGY SWINGS
IT TO THE NORTH TOWARDS THE BERING STRAIT. THIS WILL FLATTEN OUT THE
RIDGE OVER THE EASTERN MAINLAND. THE EXACT TIMING OF THIS IS STILL
UNCERTAIN AS THE MODELS ARE STILL TRYING TO COME INTO AGREEMENT.
.SHORT TERM FORECAST...
SOUTHCENTRAL...THE PRESSURE GRADIENT WILL RELAX LATER THIS MORNING
ALONG THE GULF COAST TO ALLOW THE VERY STRONG GAP WINDS TO DECREASE.
PROXIMITY OF THE JET IS KEEPING WIND SHEAR IN MOST TERMINAL FORECASTS
THROUGH TODAY. RAIN AND SHOWERS WILL CONTINUE IN THE MOIST
SOUTHWESTERLY FLOW BEHIND THE OLD FRONT THROUGH SUNDAY. SUNDAY NIGHT
THROUGH MONDAY NIGHT WILL BRING A BREAK BETWEEN WEATHER SYSTEMS.
TUESDAY WILL BRING ANOTHER ROUND RAIN AND STRONG WINDS AS THE FRONT
FROM THE LOW ENHANCED BY THE OLD TYPHOON REACHES SOUTHCENTRAL.
SOUTHWEST MAINLAND...SHOWERS WILL CONTINUE AS THE OLD FRONT MOVES TO
THE NORTH AND EAST AND MOIST SOUTHWESTERLY FLOW IS LEFT BEHIND. HIGH
SURF ADVISORY REMAINS IN EFFECT FOR THE SHORES FROM HOOPER BAY DOWN
TO TOGIAK BAY IN RESPONSE TO THE CONTINUOUS SOUTHWEST FETCH. A SMALL
BREAK IN THE WEATHER WILL OCCUR INLAND MONDAY AS HIGH PRESSURE PUSHES
IN BETWEEN SYSTEMS FROM THE GULF. THE NEW LOW FORMING IN THE BERING
ENHANCED BY THE OLD TYPHOON WILL PUSH ITS FRONT ONSHORE MONDAY. A
SERIES OF SHORTWAVES WILL KEEP RAIN AND SHOWERS IN THE FORECAST
THROUGH MIDWEEK.
ALEUTIANS...STRONG WINDS AND MODERATE PRECIPITATION TO DIMINISH IN
FRONT OF THE BERING LOW TODAY AS IT ALSO DIMINISHES. HOWEVER GALE
FORCE WINDS WILL COME OUT OF THE NORTH BEHIND THE LOW AS A SLIGHT
RIDGE BUILDS IN BEFORE THE NEXT LOW ALLOWING SLIGHT CLEARING ALONG
THE WESTERN BERING AND ALEUTIANS TODAY. HOWEVER THE LOW OVER RUSSIA
WILL DROP DOWN SOUTH AND BRING MORE RAIN AND CLOUDS TONIGHT. THE
DISSIPATED TYPHOON WILL NEAR THE WESTERN ALEUTIANS SUNDAY TO INCREASE
WINDS UP TO GALE FORCE...THEN TO STORM FORCE FOR THE EASTERN
ALEUTIANS AND PRIBILOFS MONDAY. A BRIEF BREAK SHOULD HAPPEN AGAIN FOR
THE WESTERN ALEUTIANS TUESDAY NIGHT AND WEDNESDAY BEFORE A NEW LOW IS
PROGGED TO SLIDE ALONG THE ALEUTIANS.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WARNING 101 125
...HIGH SURF ADVISORY 155
MARINE...GALE 120 172 175 176
FIRE WEATHER...NONE
LR SEP 07The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 11:00 PM AKDT | Gale Warning | AFC | 12 hr | |
| Sep 7, 11:00 PM AKDT | Small Craft Advisory | AFC | 63 hr | |
| Sep 7, 11:00 PM AKDT | Small Craft Advisory | AFC | 24 hr | |
| Sep 8, 3:15 AM AKDT | Gale Warning | AFC | 20 hr | |
| Sep 8, 11:00 AM AKDT | Gale Warning | AFC | 19 hr | |
| Sep 8, 11:00 AM AKDT | Small Craft Advisory | AFC | 60 hr | |
| Sep 8, 11:00 AM AKDT | Storm Warning | AFC | 36 hr | |
| Sep 8, 1:00 PM AKDT | Gale Warning | AFC | 48 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.